MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO-14 STRAIGHT 200-35CM; WIRE, GUIDE, CATHETER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO-14 STRAIGHT 200-35CM; WIRE, GUIDE, CATHETER
Catalog Number M00313010
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/07/2025
Type of Reportable Event Malfunction
Event or Problem Description
The subject device was returned for analysis and the device investigation revealed that the subject guidewire distal tip was broken/fractured during use.The subject device was replaced, and the procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Additional Manufacturer Narrative
There are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the guidewire was noted to be kinked to the distal.The nitinol tubing was noted to be fractured at 7 cm from the distal end.There were no anomalies noted to the coating of the hydrated wire.Functional inspection was not performed due to the condition of the device.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported kink was confirmed.The reported difficult to advance and difficult to insert were not replicated, however the analysis results are consistent with the reported event.The device failed to meet specification when received, due to the damage noted.It was reported that the tip of the guidewire was shaped into a 45-degree angle, and then it was delivered through an microcatheter.However, significant resistance was encountered when advancing the guidewire within the microcatheter.The physician withdrew the guidewire and attempted to reinsert it, but resistance persisted.Upon withdrawing the guidewire again for inspection, it was found that the distal end of the guidewire had kinked.Additional information received indicated that the device was prepared for use as per the directions for use, the device was confirmed to be in good condition during preparation/prior to use on the patient, continuous flush was set up and maintained throughout the clinical procedure and the patients anatomy was moderately tortuous.Resistance was experienced while inserting the subject guidewire into the catheter.The device was returned and it was confirmed that the distal tip was kinked, there was also a fracture to the distal nitinol tubing.It is probable that the device was damaged as a result of the difficulties experienced during the insertion and advancement of the guidewire.An assignable cause of procedural factors will be assigned to the reported 'guidewire distal end/tip kinked/bent' 'guidewire difficult to advance' and 'guidewire difficult to insert' and to the analyzed 'guidewire distal end kinked/bent' and 'guidewire distal tip broken/fractured during use'.

Brand Name
SYNCHRO-14 STRAIGHT 200-35CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key22341204
Report Number3012931345-2025-00109
Device Sequence Number9104546
Product Code DQX
UDI-Device Identifier07613252186922
UDI-Public(01)07613252186922(17)260520(10)0000667347
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K002907
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/20/2026
Device Catalogue NumberM00313010
Device Lot Number0000667347
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/02/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/05/2025
Initial Report FDA Received Date06/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SL-10 MICROCATHETER (STRYKER)
Patient Age65 YR
Patient SexFemale
Patient RaceAsian